×

zbMATH — the first resource for mathematics

Extension of a valuation. (Extension d’une valuation.) (French) Zbl 1121.13006
The goal of this paper is to determine the extensions of a valuation \(\nu\) on \(K\), to a field \(L\supset K\), where \(L\) is either the quotient field of the polynomial ring \(K[x]\) or \(L=K[x]/(G)\), where \(G\) is an irreducible polynomial. This problem was yet considered by Saunders Mac Lane, assuming that \(\nu\) is a discrete valuation. The main point in the paper under review is that Vaquié considers any valuation, in this case appear some families of extended valuations \(S=(\mu_\alpha )_{\alpha \in A}\), indexed by a totally ordered set \(A\) which is not necessarily a countable set, and proves that any extended valuation can be obtained as a “limit” of an admissible family of some extended valuations lying on “simple” admissible families, which are non necessarily countable sets.
The notion of admissible family is a generalization of the notion of approximate roots of an irreducible polynomial \(f\) in two variables. In the case of an analytically irreducible curve there exists only one extension, the admissible family is finite and corresponds to the approximative roots of \(f\). He also proves that finding an admissible family for a valuation \(\mu \) of \(K[x]\) allows to find a system of generators of the graded algebra \(\text{ gr}_\mu K[x]\), which plays an important role in the local uniformization problem.

MSC:
13A18 Valuations and their generalizations for commutative rings
12J10 Valued fields
14E15 Global theory and resolution of singularities (algebro-geometric aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Shreeram S. Abhyankar and Tzuong Tsieng Moh, Newton-Puiseux expansion and generalized Tschirnhausen transformation. I, II, J. Reine Angew. Math. 260 (1973), 47 – 83; ibid. 261 (1973), 29 – 54. · Zbl 0272.12102 · doi:10.1515/crll.1973.260.47 · doi.org
[2] V. Alexandru, N. Popescu, and A. Zaharescu, All valuations on \?(\?), J. Math. Kyoto Univ. 30 (1990), no. 2, 281 – 296. · Zbl 0728.12010
[3] Irving Kaplansky, Maximal fields with valuations, Duke Math. J. 9 (1942), 303 – 321. · Zbl 0063.03135
[4] Sudesh K. Khanduja and Usha Garg, Rank 2 valuations of \?(\?), Mathematika 37 (1990), no. 1, 97 – 105. · Zbl 0689.12018 · doi:10.1112/S0025579300012833 · doi.org
[5] Franz-Viktor Kuhlmann, Valuation theoretic and model theoretic aspects of local uniformization, Resolution of singularities (Obergurgl, 1997) Progr. Math., vol. 181, Birkhäuser, Basel, 2000, pp. 381 – 456. · Zbl 1046.14001
[6] Saunders MacLane, A construction for absolute values in polynomial rings, Trans. Amer. Math. Soc. 40 (1936), no. 3, 363 – 395. · Zbl 0015.29202
[7] Saunders Mac Lane, A construction for prime ideals as absolute values of an algebraic field, Duke Math. J. 2 (1936), no. 3, 492 – 510. · Zbl 0015.05801 · doi:10.1215/S0012-7094-36-00243-0 · doi.org
[8] Patrick Popescu-Pampu, Approximate roots, Valuation theory and its applications, Vol. II (Saskatoon, SK, 1999) Fields Inst. Commun., vol. 33, Amer. Math. Soc., Providence, RI, 2003, pp. 285 – 321. · Zbl 1036.13017
[9] Liliana Popescu and Nicolae Popescu, On the residual transcendental extensions of a valuation. Key polynomials and augmented valuation, Tsukuba J. Math. 15 (1991), no. 1, 57 – 78. · Zbl 0734.12004
[10] Nicolae Popescu and Constantin Vraciu, On the extension of valuations on a field \? to \?(\?). I, Rend. Sem. Mat. Univ. Padova 87 (1992), 151 – 168. Nicolae Popescu and Constantin Vraciu, On the extension of a valuation on a field \? to \?(\?). II, Rend. Sem. Mat. Univ. Padova 96 (1996), 1 – 14. · Zbl 0774.12009
[11] M. Spivakovsky: Resolution of singularities I: local uniformization, prépublication 1996.
[12] Bernard Teissier, Valuations, deformations, and toric geometry, Valuation theory and its applications, Vol. II (Saskatoon, SK, 1999) Fields Inst. Commun., vol. 33, Amer. Math. Soc., Providence, RI, 2003, pp. 361 – 459. · Zbl 1061.14016
[13] Michel Vaquié, Valuations, Resolution of singularities (Obergurgl, 1997) Progr. Math., vol. 181, Birkhäuser, Basel, 2000, pp. 539 – 590 (French). · Zbl 1003.13001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.